Mathematica 9 is now available

Wolfram Library Archive


Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings
Title

Anomalous Relaxation and Diffusion Processes in Complex Systems
Authors

Gerd Baumann
Organization: Visual Analysis
N. Südland
T. Nonnenmacher
Journal / Anthology

Transport Theory and Statistical Physics
Year: 2000
Volume: 29
Issue: 1-2
Page range: 157-171
Description

Over the last two decades anomalous relaxation and diffusion processes have been studied from both the experimental and theoretical point of view. Anomalous transport processes occur usually in so-called complex, i.e. in disordered systems. Here, we review some recent developments in modeling non-standard relaxation and diffusion equations based on Riemann-Liouville fractional calculus techniques. Closed analytical expressions of the solutions of such fractional differential equations are given in terms of Fox's H-functions. The analytical calculations carried out are fully supported by our Mathematica package.
Subject

*Mathematics > Calculus and Analysis > Dynamical Systems